Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 365, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 11:21 PM CDT for Coal County, Hughes County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 11:21 PM CDT (04:21 UTC)
- Expired
- May 31, 2001, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Coal County, OK, Hughes County, OK
The radar
The Norman radar (KTLX), 111 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3451 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 310422
SVROKC
OKC029-063-310500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COAL COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL MIDNIGHT CDT
* AT 1121 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 10 MILES EAST OF GERTY TO 5 MILES SOUTHWEST OF
GERTY...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE CENTRAHOMA AND GERTY
HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3490 9609 3484 9640 3469 9640 3467 9651
3461 9650 3456 9610
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:31 PM CDT, 50 minutes earlier.
Area forecast discussion, May 30, 10:31 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1031 PM CDT WED MAY 30 2001 SAME SONG...DIFFERENT VERSE...ANOTHER ACTIVE NIGHT ACROSS THE CWA. HOWEVER...THINGS SEEM TO BE ON THE DOWNWARD TREND...AS SUPERCELL PROPAGATING ALONG OLD SURFACE BOUNDARY OVER NORTH TEXAS BECOMES MORE DISORGANIZED WITH TIME. MAIN CONCERN WITH ZONE UPDATE IS WHAT TO DO WITH POPS. ALREADY SENT UPDATED ZONES TO INCREASE THEM ACROSS WEST CENTRAL ZONES TO HANDLE SOUTHEASTERLY MOVING CONVECTIVE COMPLEX ACROSS TEXAS PANHANDLE. HOWEVER...NORTHERN EDGE OF COMPLEX CONTINUES TO SHOW A DOWNWARD TREND. WITH ABSENCE OF LOW LEVEL FORCING MECHANISM...HAVE REMOVED POPS ACROSS NORTH CENTRAL AND LOWERED THEM ACROSS THE CENTRAL ZONES. LEFT POPS HIGH ACROSS SOUTHERN PORTIONS OF THE AREA...TO ACCOUNT FOR WEST TEXAS MCS...AND PRESENCE OF 850 BOUNDARY ACROSS NORTH TEXAS. OTHERWISE...MADE ONLY MINOR TWEAKS TO TEMPS AND WINDS. LANE .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 30, 8:04 PM CDT, 3 hours 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM LAKE ARROWHEAD TX 1.75 INCH HAIL
05/30/01 CLAY SPOTTER REPORT
0750 PM LAKE ARROWHEAD TX 1.00 INCH HAIL
05/30/01 CLAY SPOTTER REPORT
0800 PM 4 N SCOTLAND TX .88 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
0805 PM SCOTLAND TX 1.00 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
CWLocal storm report, May 30, 8:51 PM CDT, 2 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM WINDTHORST TX 1.00 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
CWLocal storm report, May 30, 9:38 PM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 7W. MUNDAY TX 1.75 INCH HAIL
05/30/01 KNOX SPOTTER REPORT
CWLocal storm report, May 30, 9:44 PM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 11nSSW WINDTHORST TX .88 INCH HAIL
05/30/01 ARCHER PUBLIC REPORT
CWLocal storm report, May 30, 9:53 PM CDT, 1 hour 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM E eSIDE MUNDAY TX 1.00 INCH HAIL
05/30/01 KNOX CO-OP OBSERVER
CWLocal storm report, May 30, 10:23 PM CDT, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 10SW HOLLIDAY TX 1.00 INCH HAIL
05/30/01 ARCHER PUBLIC AT LAKE KICKAPOO
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 34 min |
| May 30, 7:28 PM CDT | Tornado Warning | OUN | Hughes | 32 min |
| May 30, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 48 min |
| May 30, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 30 min |
| May 30, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 41 min |
| May 30, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| May 31, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| May 31, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 65 min |
| May 31, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 47 min |
| May 31, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 59 min |
| May 31, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.